Alert archive / Kansas / Tornado Warnings in 2014

Tornado Warning 27, NWS Hastings, NE

June 14, 2014Phillips County, Kansas

NWS Hastings, NE issued this tornado warning at Jun 14, 2014, 10:17 PM CDT for Phillips County, Kansas. It was in force for 28 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2014, 10:17 PM CDT (03:17 UTC)
Expired
Jun 14, 2014, 10:45 PM CDT
In force
28 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Phillips County, KS

The radar

The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 10:30 PM CDTTSTM WND GST 803 S Long Island, KS
Jun 14, 10:30 PM CDTHAIL 0.883 S Long Island, KS
Jun 14, 10:32 PM CDTTSTM WND GST 60Phillipsburg, KSNICKLE SIZED HAIL AND WINDS EST 50 TO 60 MPH
Jun 14, 10:33 PM CDTTSTM WND DMGEne Phillipsburg, KS60-70MPH WIND...LARGE HAIL...WINDOWS ALL WINDOWS KNOCKED OUT OF VEHICLE
Jun 14, 10:37 PM CDTTSTM WND GST 86Phillipsburg Airport, KSAWOS REPORTED 86 MPH WIND GUST FROM THE WEST
Jun 14, 10:37 PM CDTTSTM WND GST 86Phillipsburg Airport, KSPEAK SUSTAINED WINDS 67 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 5:10 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WFUS53 KGID 150317
TORGID
KSC147-150345-
/O.NEW.KGID.TO.W.0027.140615T0317Z-140615T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT SAT JUN 14 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1045 PM CDT
    
* AT 1016 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR PRAIRIE VIEW...OR 8 MILES SOUTHEAST OF
  CALVERT...MOVING NORTHEAST AT 45 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  PRAIRIE VIEW AROUND 1025 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3988 9962 3996 9936 3996 9928 3976 9920
      3966 9962
TIME...MOT...LOC 0316Z 245DEG 37KT 3976 9962 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

FAY
2 follow-up statements
425 
WWUS53 KGID 150326 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1026 PM CDT SAT JUN 14 2014

KSC147-150345-
/O.CON.KGID.TO.W.0027.000000T0000Z-140615T0345Z/
PHILLIPS KS-
1026 PM CDT SAT JUN 14 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHWESTERN PHILLIPS COUNTY...
    
AT 1026 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHEAST OF PRAIRIE VIEW...OR 7 MILES WEST OF
PHILLIPSBURG...MOVING EAST AT 55 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  PHILLIPSBURG AROUND 1035 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3988 9962 3996 9936 3996 9928 3976 9920
      3966 9962
TIME...MOT...LOC 0326Z 259DEG 50KT 3978 9946 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

FAY
374 
WWUS53 KGID 150342
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT SAT JUN 14 2014

KSC147-150351-
/O.EXP.KGID.TO.W.0027.000000T0000Z-140615T0345Z/
PHILLIPS KS-
1042 PM CDT SAT JUN 14 2014

...THE TORNADO WARNING FOR NORTHWESTERN PHILLIPS COUNTY WILL EXPIRE
AT 1045 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SUNDAY MORNING
FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PHILLIPS COUNTY UNTIL 1130 PM CDT. 

LAT...LON 3988 9962 3996 9936 3996 9928 3976 9920
      3966 9962
TIME...MOT...LOC 0338Z 245DEG 37KT 3978 9946 

$$

FAY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 14, 6:17 PM CDT, 4 hours earlier.

Area forecast discussion, Jun 14, 6:17 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT SAT JUN 14 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 146 PM CDT SAT JUN 14 2014

...MODERATE RISK FOR SEVERE TSTMS CONTS AS WE MONITOR RADAR AND
SATELLITE TRENDS...

WE MAY UPDATE THIS AFD WITH ADDITIONAL MESOSCALE DETAILS WHEN
CONVECTIVE INITIATION LOOKS IMMINENT.

BE WEATHER-AWARE THIS AFTERNOON AND EVENING. HAVE A WAY TO OBTAIN
URGENT WX INFO...TV/RADIO/COMPUTER/PHONE/TABLETS ETC. HAVE A
STURDY PLACE TO SHELTER IF THREATENING WX APPROACHES.

ALOFT: THE POTENT SHORTWAVE TROF MOVING THRU THE INTERMOUNTAIN W
WILL BECOME NEGATIVELY TILTED AND SWING THRU THE CNTRL PLAINS
TONIGHT. LOW AMPLITUDE ZONAL FLOW WILL BE ESTABLISHED IN ITS WAKE
TOMORROW.

SURFACE: A COOL FRONT SNAKED FROM THE NRN PLAINS S TO LOW PRES
OVER S-CNTRL NEB...THEN WSW ACROSS KS INTO CO. THIS FRONTAL SYSTEM
AND LOW WILL PROVIDE THE MESOSCALE FORCING TO INITIATE TSTMS LATE
THIS AFTERNOON-EVE. THIS FRONT WILL ADVANCE ACROSS THE FCST AREA
TONIGHT. A SMALL HIGH PRES CENTER WILL OVERTAKE THE AREA TOMORROW.

THE SHORT-TERM FCST ORDINARILY ISSUED BETWEEN 3-4 PM IS NOW OUT.

THIS AFTERNOON: WE CONT TO MONITOR FOR SVR TSTM DEVELOPMENT.
PLEASE FOLLOW ALL STATEMENTS/WATCHES/WARNINGS FROM THIS
OFFICE...AS WELL AS ANY MESO DISCUSSIONS FROM THE SPC.

SKYWARN: BE PREPARED FOR INITIAL ACTIVATION BETWEEN 3-6 PM.

OUR CURRENT EXPECTATION IS FOR INITIAL ISOLATED DEVELOPMENT RIGHT
ACROSS S-CNTRL NEB. THAT ACTIVITY SHOULD INCREASE AND FORM LINE
SEGMENTS AND CLUSTERS. THEN WE WATCH OUT TO THE W WHERE AN MCS IS
EXPECTED TO FORM AND TRACK ACROSS PART OF THE FCST AREA.

TONIGHT: TSTMS LIKELY ALTHOUGH NOT EVERY LOCATION WILL SEE THEM.
TSTMS SHOULD BE DONE BY 2 AM.

CLOUD COVER BEHIND THE TSTMS IS LOW CONFIDENCE. FREQUENTLY LOW
STRATUS DEVELOPS...BUT CURRENT MOS AND VERTICAL CROSS SECTIONS
DONT HAVE IT.

SUN: AS LONG AS WE DONT START THE DAY WITH STRATUS...A VERY NICE
DAY WITH LIGHT WINDS...SUNSHINE AND NEAR NORMAL TEMPS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT JUN 14 2014

INTERMITTENT CHANCES
FOR THUNDERSTORMS WILL BE THE PRIMARY CONCERN IN THE LONG TERM.

BY SUNDAY EVENING THE PROGGED UPPER AIR PATTERN SHOULD SHOW A
SHORT WAVE RIDGE OVER THE EASTERN CONUS WITH BROAD LOW PRESSURE
OVER CENTRAL AND WESTERN CANADA. THE LOW PRESSURE OVER THE
VANCOUVER REGION IS EXPECTED TO DIG SOUTHWARD INTO THE U.S. AND
AMPLIFY. THIS WILL PLACE OUR AREA IN SOUTHWEST FLOW FOR THE EARLY
AND MIDDLE PART OF THE WORKWEEK WITH VARIOUS SHORTWAVE TROUGHS
ROTATING THROUGH AND GIVING US A CHANCE FOR PRECIPITATION. BY LATE
THURSDAY OR FRIDAY THE MAIN TROUGH OR LOW PRESSURE SHOULD PUSH
EAST ACROSS THE PLAINS.

STILL LOOKS LIKE SUNDAY NIGHT SHOULD BE DRY ALTHOUGH THERE IS A
SMALL CHANCE FOR LATE NIGHT PRECIPITATION AS THE FIRST SHORT WAVE
APPROACHES FROM THE SOUTHWEST. 12Z NAM REALLY BLOWS UP SOME QPF
OVER THE AREA VERY EARLY ON MONDAY BUT SUSPECT CONVECTIVE FEEDBACK
ISSUES AS IT APPEARS TO OVERDEVELOP THE VORTICITY BETWEEN 06 AND
12Z. DEPENDING ON THE TIMING OF THIS WAVE...THE BETTER CHANCES FOR
TSTMS SHOULD BE MONDAY AFTERNOON/EVENING. AT THAT TIME...SURFACE
LOW PRESSURE WILL BE OVER WESTERN NEB...OR IN THE VICINITY...WITH
A WARM FRONT EXTENDING EASTWARD ACROSS NORTHERN NEB. IF THIS
POSITIONING PANS OUT...THIS WOULD PLACE THE HIGHER RISK FOR TSTMS
IN THE NORTHEAST THIRD OF THE CWA. INSTABILITY AND SHEAR
PARAMETERS DO LOOK HIGH ENOUGH FOR POSSIBLE SEVERE WEATHER.

TUESDAY INTO WEDNESDAY DAYTIME DO NOT LOOK QUITE AS ACTIVE BUT
THEN TSTM CHANCES PICK UP AGAIN WED NIGHT INTO THURSDAY AS THE
MAIN WAVE APPROACHES AND DRAGS ANOTHER COLD FRONT TROUGH THE
REGION. FOR THE END OF THE PERIOD...FRIDAY AND SATURDAY...QUIET
WEATHER SHOULD ONCE AGAIN PREVAIL WITH MID LEVEL RIDGING WORKING
IN.

AS FAR AS HIGH TEMPERATURES GO...THE AREA SHOULD BE A LITTLE
ABOVE SEASONAL LEVELS...82-86...FROM MONDAY TO WEDNESDAY AS WE
REMAIN IN THE WARM SECTOR WITH THE FRONTAL BOUNDARY IN THE NORTH.
UPPER 80S TO LOWER 90S SHOULD BE THE RANGE UNTIL THURSDAY WHEN
TEMPS COOL BACK TO NEAR SEASONAL WITH THE FRONTAL PASSAGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 616 PM CDT SAT JUN 14 2014

THUNDERSTORMS ARE DEVELOPING ALONG THE COLD FRONT AS IT APPROACHES
KGRI TERMINAL. THERE COULD BE A THUNDERSTORM AT THE TERMINAL IN
THE NEXT HOUR OR SO. AFTER THE FRONT MOVES THROUGH WINDS WILL TURN
TO THE NORTH OR NORTHWEST AND INCREASE FOR A WHILE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ064-076-077-086-
     087.

KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ007-017>019.

&&

SHORT TERM...HALBLAUB
LONG TERM...EWALD 235P
AVIATION...JCB
Hazardous weather outlook, Jun 14, 2:47 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
247 PM CDT SAT JUN 14 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
152000-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
247 PM CDT SAT JUN 14 2014

...SEVERE THUNDERSTORMS LIKELY FOR PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CONDITIONS WILL REMAIN WINDY SOUTHEAST OF A LINE FROM YORK AND
NELSON NEBRASKA...TO STOCKTON KANSAS...UNTIL 7 PM. SUSTAINED
WINDS AROUND 30 MPH WITH OCCASIONAL GUSTS UP TO 45 MPH WERE
OCCURRING. PLEASE SEE THE ON- GOING WIND ADVISORY MESSAGE FOR
DETAILS.

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE OUTLOOK
AREA LATE THIS AFTERNOON AND THIS EVENING. THERE IS A MODERATE
RISK OF SEVERE STORMS ACROSS THE MAJORITY OF THE OUTLOOK AREA.
THESE INITIAL STORMS WILL BE CAPABLE OF PRODUCING HAIL OF AT LEAST
2 INCHES IN DIAMETER...AND POSSIBLY A BRIEF TORNADO. A LULL MAY
OCCUR IN SOME AREAS THIS EVENING...WHILE OTHER AREAS MAY NOT SEE
THUNDERSTORMS DEVELOP UNTIL MID-LATE EVENING. A SQUALL LINE IS
EXPECTED TO DEVELOP OVER EASTERN COLORADO. THIS LINE OF STORMS MAY
AFFECT PORTIONS OF THE OUTLOOK AREA LATER THIS EVENING...WITH THE
MAIN THREAT DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND
POSSIBLY HAIL TO AROUND 1 INCH IN DIAMETER.

LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES COULD ALSO OCCUR IN
SOME LOCATIONS...RESULTING IN MINOR FLOODING OF FIELDS...DITCHES
AND RURAL ROADS.

IN ADDITION ...MINOR FLOODING WILL CONTINUE ALONG THE PLATTE
RIVER...UPSTREAM OF COZAD. A FLOOD WARNING REMAINS IN EFFECT FOR
THIS AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND MONDAY NIGHT. A
FEW OF THESE COULD BE SEVERE...MAINLY NORTHEAST OF THE TRI CITIES.
THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT...
WITH A BETTER CHANCE WEDNESDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...DISPATCHERS...AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING. ACTIVATION IS EXPECTED INITIALLY IN THE 4
TO 6 PM TIME FRAME...AND WILL BE NEEDED THROUGHOUT THE EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB/EWALD

In the hours before

Special weather statement, Jun 14, 9:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
944 PM CDT SAT JUN 14 2014

NEZ072-150315-
GOSPER NE-
944 PM CDT SAT JUN 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR GOSPER COUNTY UNTIL 1015 PM
CDT...

AT 944 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF EUSTIS TO 7
MILES EAST OF ORAFINO...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELWOOD...SMITHFIELD AND JOHNSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SUNDAY MORNING
FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4044 10009 4044 9998 4069 9996 4068 9966
      4036 9966 4036 10010
TIME...MOT...LOC 0244Z 253DEG 22KT 4066 10015 4050 10008

FAY
Local storm report, Jun 14, 9:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TORNADO          5 N WEBSTER STATE PARK  39.47N 99.45W
06/14/2014                   ROOKS              KS   TRAINED SPOTTER

            CONFIRMED PHOTO LANDSPOUT TORNADO VIA TWITTER. TIME AND
            LOCATION ESTIMATED FROM RADAR. RECEIVED PHOTO AT 539 PM.

0533 PM     TORNADO          4 NE WEBSTER STATE PARK 39.44N 99.40W
06/14/2014                   ROOKS              KS   PUBLIC

            MULTIPLE REPORTS OF POSSIBLE TORNADO. CONDENSATION FUNNEL
            HALF WAY TO THE GROUND WITH SWIRLING DUST AT THE GROUND.
            ONE STORM CHASER REPORTED IT WAS ON THE GROUND FOR 3-4
            MINUTES.

0600 PM     HAIL             1 E GLADE               39.68N 99.29W
06/14/2014  E1.75 INCH       PHILLIPS           KS   911 CALL CENTER

            PUBLIC REPORT OF GOLF BALL SIZED HAIL E AND NE OF GLADE.

0607 PM     HAIL             3 NE GLADE              39.71N 99.27W
06/14/2014  E1.75 INCH       PHILLIPS           KS   PUBLIC

            REPORT RECEIVED VIA WEB ENTRY.

0610 PM     HAIL             6 E PHILLIPSBURG        39.75N 99.21W
06/14/2014  E0.75 INCH       PHILLIPS           KS   TRAINED SPOTTER

0620 PM     HAIL             6 E PHILLIPSBURG        39.75N 99.21W
06/14/2014  E0.75 INCH       PHILLIPS           KS   911 CALL CENTER

            PUBLIC REPORT TO DISPATCH OF PENNY SIZED HAIL

0633 PM     HAIL             1 N KIRWIN              39.68N 99.12W
06/14/2014  E1.00 INCH       PHILLIPS           KS   PUBLIC

            HAIL COVERING THE GROUND. REPORT RCVD VIA WEB ENTRY.

0649 PM     HAIL             3 S KENSINGTON          39.72N 99.03W
06/14/2014  E0.75 INCH       SMITH              KS   911 CALL CENTER

0658 PM     HAIL             3 S ATHOL               39.72N 98.92W
06/14/2014  E1.00 INCH       SMITH              KS   TRAINED SPOTTER

            HAIL DID NOT LAST LONG. LARGEST WAS QUARTER SIZE.

0705 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/14/2014  E1.75 INCH       HALL               NE   PUBLIC

            PUBLIC REPORT OF GOLF BALL SIZED HAIL AROUND RYDER PARK/
            281 AND WEBB RD

0706 PM     HAIL             2 NW GRAND ISLAND       40.94N 98.39W
06/14/2014  E0.88 INCH       HALL               NE   PUBLIC

            HAIL ON-GOING. FAMILY MEMBER OF NWS EMPLOYEE.

0707 PM     HAIL             12 N CENTRAL CITY       41.29N 98.00W
06/14/2014  E1.00 INCH       MERRICK            NE   PUBLIC

            REPORT RECEIVED VIA WEB ENTRY.

0708 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/14/2014  E1.00 INCH       HALL               NE   NWS EMPLOYEE

0709 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/14/2014  E1.50 INCH       HALL               NE   AMATEUR RADIO

            HAIL JUST ENDED.

0716 PM     HAIL             2 W GRAND ISLAND        40.92N 98.40W
06/14/2014  E1.75 INCH       HALL               NE   AMATEUR RADIO

0718 PM     HAIL             5 SE FULLERTON          41.31N 97.90W
06/14/2014  M1.75 INCH       NANCE              NE   STORM CHASER

            REPORT RECEIVED VIA WEB ENTRY.

0729 PM     HAIL             4 S FULLERTON           41.31N 97.97W
06/14/2014  E2.75 INCH       NANCE              NE   EMERGENCY MNGR

            1929L AND 1934L REPORTS OF BASEBALL SIZED HAIL ALONG THE
            MERRICK AND NANCE COUNTY LINE SOUTH OF FULLERTON.

0740 PM     TORNADO          1 SW HILDRETH           40.33N 99.06W
06/14/2014                   FRANKLIN           NE   PUBLIC

            LANDSPOUT-TYPE TORNADO

0741 PM     TORNADO          5 SW MINDEN             40.45N 99.02W
06/14/2014                   KEARNEY            NE   911 CALL CENTER

            TORNADO REPORTED TO DISPATCH 4 TO 5 MILES SOUTH AND WEST
            OF MINDEN.

0741 PM     TORNADO          2 S HILDRETH            40.31N 99.05W
06/14/2014                   FRANKLIN           NE   911 CALL CENTER

            TORNADO REPORTED 2S OF HILDRETH VIA DISPATCH

0741 PM     TORNADO          8 S WILCOX              40.25N 99.17W
06/14/2014                   FRANKLIN           NE   911 CALL CENTER

            TORNADO REPORTED 8S OF WILCOX TO DISPATCH

0754 PM     HAIL             1 N GENOA               41.46N 97.73W
06/14/2014  E1.00 INCH       NANCE              NE   TRAINED SPOTTER

            TIME EST FM RADAR

0755 PM     HAIL             MINDEN                  40.50N 98.95W
06/14/2014  E0.50 INCH       KEARNEY            NE   PUBLIC

            DIME SIZED HAIL REPORTED IN MINDEN CURRENTLY

0805 PM     HAIL             BLADEN                  40.32N 98.60W
06/14/2014  E0.50 INCH       WEBSTER            NE   PUBLIC

            DIME SIZED HAIL REPORTED

0812 PM     FUNNEL CLOUD     6 N SMITH CENTER        39.87N 98.78W
06/14/2014                   SMITH              KS   AMATEUR RADIO

            NEEDLE FUNNEL CLOUD.

0822 PM     HAIL             2 S GIBBON              40.72N 98.84W
06/14/2014  E2.75 INCH       BUFFALO            NE   911 CALL CENTER

            PUBLIC REPORT TO DISPATCH OF BASEBALL SIZED HAIL SOUTH OF
            GIBBION.

0826 PM     HAIL             GIBBON                  40.75N 98.84W
06/14/2014  E1.75 INCH       BUFFALO            NE   911 CALL CENTER

            GOLF BALL SIZED HAIL FALLING IN GIBBON

0830 PM     HAIL             W GIBBON                40.75N 98.84W
06/14/2014  E2.50 INCH       BUFFALO            NE   911 CALL CENTER

            TENNIS BALL SIZED HAIL FALLING ON THE WESTERN EDGE OF
            GIBBON. REPORT FROM DISPATCH

0848 PM     HAIL             1 E KEARNEY             40.70N 99.07W
06/14/2014  E0.88 INCH       BUFFALO            NE   LAW ENFORCEMENT

            DIME TO NICKLE SIZED HAIL FALLING ON THE EAST SIDE OF
            KEARNEY.

0853 PM     TSTM WND GST     KEARNEY AIRPORT         40.73N 99.01W
06/14/2014  M53.00 MPH       BUFFALO            NE   AWOS

0859 PM     HAIL             5 E KEARNEY             40.70N 98.99W
06/14/2014  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED 5 E OF KEARNEY NEAR THE NEW
            INTERCHANGE.

0900 PM     HAIL             NW GIBBON               40.75N 98.84W
06/14/2014  E1.00 INCH       BUFFALO            NE   911 CALL CENTER

            NICKLE TO QUARTER SIZED HAIL AND 1 INCH OF RAINFALL ALSO
            REPORTED.

0908 PM     HAIL             1 N RAVENNA             41.04N 98.91W
06/14/2014  E1.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            1 N OF RAVENNA GOLF BALL SIZED HAIL AND A 45 MPH GUST
            FRONT REPORTED FROM TRAINED SPOTTER. HIS WIND SHIELD ALSO
            BROKEN FROM HAIL.

0910 PM     HAIL             AYR                     40.44N 98.44W
06/14/2014  E1.25 INCH       ADAMS              NE   911 CALL CENTER

            SPOTTERS REPORTED TO DISPATCH HALF DOLLAR SIZED HAIL
            FALLING IN AYR.

0921 PM     HAIL             5 E AYR                 40.44N 98.35W
06/14/2014  E1.00 INCH       ADAMS              NE   PUBLIC

0922 PM     HAIL             4 NNE AYR               40.49N 98.41W
06/14/2014  M2.75 INCH       ADAMS              NE   STORM CHASER

0927 PM     HAIL             4 SW JUNIATA            40.55N 98.56W
06/14/2014  E1.00 INCH       ADAMS              NE   PUBLIC

            CORRECTED LOCATION OF REPORT

0934 PM     HAIL             3 SE HASTINGS           40.56N 98.35W
06/14/2014  E2.00 INCH       ADAMS              NE   NWS EMPLOYEE

0935 PM     HAIL             HASTINGS                40.59N 98.39W
06/14/2014  E1.75 INCH       ADAMS              NE   LAW ENFORCEMENT

&&

JCB
Local storm report, Jun 14, 9:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
953 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             TRUMBULL                40.68N 98.27W
06/14/2014  E1.50 INCH       ADAMS              NE   EMERGENCY MNGR

0950 PM     HAIL             TRUMBULL                40.68N 98.27W
06/14/2014  E1.75 INCH       ADAMS              NE   EMERGENCY MNGR

&&

JCB
Local storm report, Jun 14, 10:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     CAMBRIDGE               40.28N 100.17W
06/14/2014  E80 MPH          FURNAS             NE   PUBLIC

            PUBLIC CALL EST 80MPH WINDS WITH QUARTER SIZED HAIL MIXED
            IN. PUBLIC ALSO REPORTED HEAVY RAIN.

&&

PBEDA
Local storm report, Jun 14, 10:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TORNADO          3 NE TRUMBULL           40.71N 98.23W
06/14/2014                   HAMILTON           NE   STORM CHASER

            STORM CHASER REPORTS TORNADO ON THE GROUND

&&

JCB
Local storm report, Jun 14, 10:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TORNADO          2 W GILTNER             40.77N 98.19W
06/14/2014                   HAMILTON           NE   TRAINED SPOTTER

            TORNADO ON THE GROUND 2W OF GILTNER

&&

PBEDA

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:07 PM CDTSevere Thunderstorm WarningGIDSmith38 min
Jun 14, 7:27 PM CDTSevere Thunderstorm WarningGIDJewell, Smith48 min
Jun 14, 8:11 PM CDTSevere Thunderstorm WarningGIDSmith49 min
Jun 14, 10:06 PM CDTSevere Thunderstorm WarningGIDPhillips39 min
Jun 14, 10:31 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks44 min
Jun 14, 10:39 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith51 min
Jun 14, 10:52 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith38 min
Jun 14, 11:13 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith47 min
Jun 14, 11:52 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith38 min
Jun 15, 12:26 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell49 min

Nearby

Tornado Warnings in Kansas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.